Pennsylvania, 2007

Tornado and Hail in Pennsylvania, June 19, 2007

June 19, 2007 · NWS CTP · 36 events in 19 counties and zones

Widespread severe weather occurred on this day. Thunderstorms initiated in a warm and humid airmass ahead of a strong cold front moving eastward through the Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Widespread severe weather occurred on this day. Thunderstorms initiated in a warm and humid airmass ahead of a strong cold front moving eastward through the Ohio Valley. One storm produced and EF-0 tornado between Muncy and Hughesville in Lycoming county. In addition, a 24-year-old male was struck by lightning and killed in his driveway in York county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 19, 11:41 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 19, 11:41 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 PM EDT TUE JUN 19 2007

.SYNOPSIS...
WARM AND HUMID AIR WILL CONTINUE FOR ONE MORE DAY AS A COLD FRONT
APPROACHES THE REGION. SHOWERS AND A FEW STRONG THUNDERSTORMS WILL
CROSS THE ARE LATER THIS AFTERNOON AND OVERNIGHT. LESS HUMID AIR
RETURNS WEDNESDAY INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM THIS EVENING.

UPDATE TO ZONES AND HWO TO INCLUDE SEVERE THUNDERSTORM WATCH OVER
THE NORTHERN HALF OF CWA. WATCH IN EFFECT UNTIL 9 PM. TEMPS
CONTINUE TO RISE WITH SUN OVER MOST OF STATE...EVEN AREAS OVER
EASTERN PA WITH CLOUDS HAVE BREAKS ON VISIBLE SATELLITE.
ADDITIONAL HEATING WITH CURRENT DEW POINTS AND DYNAMICS ENTERING
FROM THE WEST WILL ALLOW THUNDERSTORMS TO DEVELOP TO SEVERE LEVELS
OVER THE NORTHERN HALF OF PA. THESE STORMS HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO HEAVY
RAIN.

FRONT STILL HOVERING OVER CENTRAL PA LATE THIS MORNING WITH A FEW
SHOWERS AND THUNDERSTORMS IN EASTERN PA. CURRENT (15Z) OBS SHOW
TEMPS WARMING INTO THE LOWER 80S IN THE SOUTH AND UPPER 70S IN THE
NORTH. DEW POINTS ARE IN THE 60S STATE WIDE WITH THE HIGHEST
VALUES IN THE SOUTH-EAST QUADRANT WHERE MID TO UPPER 60S DEW
POINTS ARE BEING REPORTED. ARE EXPECTING MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP IN THE AFTERNOON WITH HOT AND SOMEWHAT
UNSTABLE ATMOSPHERE.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... RAIN
FOR THE CRISPY LAWNS ARRIVES THIS AFTERNOON AS A FRONTAL BOUNDARY
APPROACHES FROM THE GREAT LAKES. MOIST AIR IN PLACE WITH DEWPOINTS
IN THE 60S ACROSS THE CWA. SUNSHINE WILL DESTABILIZE THE
ATMOSPHERE TODAY AND ALLOW FOR SCATTERED CONVECTION TO DEVELOP
DURING THE AFTERNOON ACROSS THE ENTIRE AREA. 32KM WRF INDICATES AN
AREA OF CONVECTION MOVING QUICKLY NORTH INTO WARREN COUNTY BEFORE
NOON. OTHERWISE ACTIVITY SHOULD DEVELOP AFTER NOON THROUGH FRONTAL
PASSAGE.

SLIGHT RISK FOR TODAY ACROSS THE CWA. EXTRAPOLATION OF CURRENT
FRONTAL LOCATION AND MOVEMENT...AS WELL AS MODEL
AGREEMENT...PLACES IT OVER WESTERN PA AROUND 22Z. BY 06Z/WED THE
FRONT WILL HAVE MOVED EAST OF THE AREA. BOTH THE NAM AND GFS
INDICATES A WEAK SHORT WAVE MOVING INTO SOUTHEAST PA OR RIGHT
ALONG THE BORDER. THIS MAY HELP FIRE CONVECTION ACROSS THAT AREA
EARLY THIS AFTERNOON.

THE 500 MB TROUGH LAGS THE FRONT UNTIL IT REACHES THE ATLANTIC
COAST TOMORROW MORNING SO THE BEST PARAMETERS FOR SEVERE WILL
REMAIN WELL TO THE NORTH. HOWEVER...WOULD NOT BE SURPRISED AS
STORMS OVER WESTERN PA LAST EVENING WERE ABLE TO DROP A FEW TREES
AND HAIL.

WITH THE 500 MB TROUGH LAGGING THE SURFACE FRONT...SHOWERS MAY
LINGER WEDNESDAY MORNING OVER THE CENTRAL AND EAST. ALL AREAS WILL
CLEAR OUT DURING THE DAY WEDNESDAY AS HIGH PRESSURE BUILDS IN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO SIGNIFICANT CHANGES TO THE LONG TERM THINKING AGAIN TODAY. AT
THE BEGINNING OF THE PERIOD A STRONG NORTHERN STREAM TROF WILL BE
TEMPORALLY SQUASHING THE UPPER RIDGE THAT HAD BUILD OVER THE
EASTERN THIRD OF THE COUNTRY. SHOWERS AND THUNDERSTORMS SHOULD BE
ENDING QUICKLY BY WEDNESDAY MORNING AS SURFACE HIGH PRESSURE
MOVES OVER THE STATE.

FROM WEDNESDAY ON...SURFACE HIGH PRESSURE UNDER FLAT TO SLOWLY
BUILDING UPPER HEIGHTS WILL DOMINATE THE REMAINDER OF THE PERIOD.
THIS SHOULD SUPPORT MAINLY DRY CONDITIONS WITH ONLY ISOLATED
SHWR/TSTM ACTIVITY...AND TEMPERATURES WITHIN A FEW DEGREES OF
SEASONAL AVERAGES. SEVERAL SHORTWAVES LOOK TO BE PRESENT IN THE
UPPER FLOW AND MAY SERVE TO STIMULATE MORE THAN ISOLATED CONVECTIVE
ACTIVITY. AT THIS POINT...GUIDANCE SUGGESTS THAT A SIGNIFICANT
TROF WILL MOVE THROUGH THE FLOW ON SATURDAY. HAVE THUS INCREASED
POPS SATURDAY AND SATURDAY NIGHT TO CHANCE RANGE. MUCH OF THE
REST OF THE TIME KEPT POPS TO SLIGHT CHANCE OR LESS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WDSPRD 3-5SM BR/HZ WITH SOME LCL IFR /2SM/ THIS MORNING SHOULD
SLOWLY MIX OUT ACROSS THE WESTERN AND CENTRAL TERMINALS AS SFC
DEWPOINTS REMAIN IN THE 60S. DEEP/STRONG LLVL INVERSION WILL KEEP
MVFR HZ LOCKED IN ACROSS THE LWR SUSQ VLY THROUGH AT LEAST NOON.
SCT-BKN MID LVL CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST
AHEAD OF COLD FRONT MOVG THROUGH THE OH VLY AND LWR GRT LKS.

LATEST MOS GUID BACKING OFF OF THE PROLONGED LOWERED /MVFR/ CONDS
THIS AFTN AND EVENING...FOCUSING MUCH OF THE CONVECTION WITH A
PRE-FRONTAL OR LEE-SIDE TROF THAT SETS UP JUST EAST OF THE SPINE
OF THE APPALACHIANS. GIVEN LACK OF A DISCERNIBLE KICKER SHORT WAVE
OR UPPER LEVEL DISTURBANCE...CONVECTIVE ACTIVITY MAY BE SLIGHTLY
MORE SCT IN NATURE WITH THE BULK OF THE PCPN AND LOWERED CIGS/VIS
ALONG OR BEHIND THE ACTUAL COLD FRONT...WHICH WILL NOT ARRIVE UNTL
LATE THIS EVENING. WILL TRIM BACK THE MVFR A TAD AND DECREASE
CONVECTIVE COVERAGE A BIT IN THE TAFS THIS PACKAGE...WHICH SEEMS
TO GO ALONG WITH THE LATEST MOS TRENDS.

CANNOT TOTALLY RULE OUT AN ISOLD TSRA BY THE EARLY AFTN INVOF
REMNANT QUASI-WARM FRONT. OTHERWISE...TIMING OF BEST TSRA
COVERAGE STILL LOOKS TO BE 19-01Z FROM BFD-MDT. A FEW STORMS MAY
BE SEVERE.

WOULD ANTICIPATE SOME POST-FRONTAL LOWER CIGS AND FOG AS HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST CLOSER TO 12Z...ESP
ACROSS THE ERN TERMINALS WHERE -SHRA WILL LKLY LINGER THE LONGEST.

VFR SHOULD DOMINATE THROUGH THE END OF THE WEEK UNTL A MORE POTENT
UPPER LEVEL DISTURBANCE MOVES IN FOR SAT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MARTIN/STEINBUGL
NEAR TERM...ONDREJIK/TYBURSKI
SHORT TERM...FITZGERALD/TYBURSKI
LONG TERM...GARTNER
AVIATION...STEINBUGL
Hazardous weather outlook, Jun 19, 11:40 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1240 PM EDT TUE JUN 19 2007

PAZ004>006-010>012-017>019-037-041-042-045-046-201645-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
1240 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL
INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY
DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND
LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024>028-033>036-049>053-056>059-063>066-201645-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1240 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
A COLD FRONT WILL MOVE EASTWARD ACROSS THE OHIO VALLEY AND LOWER
GREAT LAKES THIS AFTERNOON...APPROACHING WESTERN PENNSYLVANIA BY
LATE IN THE DAY. THE FRONT WILL THEN TRAVERSE THROUGH THE STATE
TONIGHT.

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AND
INTO THE EVENING HOURS ACROSS THE AREA WITH STORMS REACHING A
MAXIMUM INTENSITY DURING PEAK HEATING OR BETWEEN 2 AND 8 PM.
DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY
TONIGHT.

GARTNER/ONDREJIK

The radar

The State College radar (KCCX), 97 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 10 hail, 1 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Lycoming

When
June 19, 1:20 PM EST
Where
Lycoming County, 1.71 mi WSW of Farragut
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.290, -76.950

Trained spotter reported numerous trees down approximately 5 miles northeast of Williamsport.

Hail, Lycoming

When
June 19, 1:30 PM EST
Where
Lycoming County, 1.04 mi W of Williamsport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.250, -77.020

Penny sized hail reported in Grampian Hills (approx. 1.6 miles north of Williamsport).

Hail, Juniata

When
June 19, 2:13 PM EST
Where
Juniata County, 1.05 mi E of Mifflin
Measured
0.88 in hail
Reported by
Public
Coordinates
40.570, -77.400

Public reported nickel sized hail in Mifflintown.

Thunderstorm Wind, Bedford

When
June 19, 2:30 PM EST
Where
Bedford County, 3 mi ESE of Palo Alto
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.750, -78.720

Bedford county emergency manager reported power lines down near Bedford Valley Road approximately 3 miles west-southwest of Lake Gordon.

Hail, Mifflin

When
June 19, 2:40 PM EST
Where
Mifflin County, Lewistown
Measured
0.75 in hail
Reported by
Public
Coordinates
40.600, -77.570

Public reported penny sized hail in Lewistown.

Thunderstorm Wind, Snyder

When
June 19, 2:44 PM EST
Where
Snyder County, 0.69 mi S of Beaver Spgs Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.740, -77.220

Snyder county 911 center reported trees and a power pole down in Beaver Springs.

Hail, Union

When
June 19, 3:12 PM EST
Where
Union County, 1.05 mi W of Mifflinburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.920, -77.050

Trained spotter reported quarter sized hail in Mifflinburg.

Hail, Union

When
June 19, 3:15 PM EST
Where
Union County, 1.05 mi W of Mifflinburg
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
40.920, -77.050

NWS employee reported penny sized hail in Mifflinburg.

Thunderstorm Wind, Union

When
June 19, 3:15 PM EST
Where
Union County, 1.05 mi W of Mifflinburg
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.920, -77.050

NWS employee reported wind damage to business signs at a bowling alley and West Milton Bank in Mifflinburg. A roof was also removed from a home near JCT of Route 45 and Forest Hill Road.

Hail, Franklin

When
June 19, 3:25 PM EST
Where
Franklin County, 3.26 mi ESE of Edenville
Measured
0.75 in hail
Reported by
Public
Coordinates
39.940, -77.740

Public reported penny sized hail in St. Thomas.

Hail, Lycoming

When
June 19, 3:39 PM EST
Where
Lycoming County, 0.52 mi E of Muncy
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
41.200, -76.790

Local media reported penny sized hail on Route 180 near Muncy.

Thunderstorm Wind, Snyder

When
June 19, 3:45 PM EST
Where
Snyder County, 1.05 mi W of Selinsgrove
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.800, -76.870

Snyder 911 centered reported trees and wires down in Selinsgrove.

Thunderstorm Wind, Northumberland

When
June 19, 3:49 PM EST
Where
Northumberland County, 1.25 mi WSW of Sunbury
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.860, -76.790

Northumberland 911 center reported multiple trees and wires down along Route 147 near Sunbury.

Tornado, Lycoming

When
June 19, 3:50 PM EST to 3:57 PM EST
Where
Lycoming County, 0.52 mi NE of Muncy to 1.52 mi NE of Muncy
Rating
EF0
Path length
1 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
41.205, -76.793

NWS Storm Survey Team confirmed EF-0 Tornado embedded in larger area of downburst wind damage between Muncy and Hughesville. Dozens of trees were knocked down along with minor damage to structures. Average path width was 50 to 70 yards with an approximate length of 1 mile. Peak winds were estimated to be between 65 to 70 mph. There were no injuries or fatalities.

Thunderstorm Wind, Cumberland

When
June 19, 4:09 PM EST
Where
Cumberland County, 0.69 mi N of Newburg
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.140, -77.550

Cumberland county 911 center reported widespread tree and power-line damage.

Hail, Columbia

When
June 19, 4:40 PM EST
Where
Columbia County, 0.52 mi W of Bloomsburg
Measured
0.75 in hail
Reported by
County Official
Coordinates
41.000, -76.460

Columbia county official reported penny sized hail in Bloomsburg.

Hail, York

When
June 19, 4:45 PM EST
Where
York County, 0.69 mi S of Dillsburg
Measured
0.88 in hail
Reported by
County Official
Coordinates
40.110, -77.030

York county official reported nickel sized hail in Dillsburg.

Thunderstorm Wind, Cumberland

When
June 19, 4:45 PM EST
Where
Cumberland County, 1.38 mi N of Williams Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.170, -77.030

Public reported a tree down on a porch approximately 4 miles north of Dillsburg.

Thunderstorm Wind, Cumberland

When
June 19, 4:48 PM EST
Where
Cumberland County, 0.53 mi W of Shiremanstown
Measured
62 kt (71 mph) measured gust
Reported by
Public
Coordinates
40.220, -76.960

Public weather observer measured a 71 MPH wind gust with anemometer. Numerous trees were reported down across Lower Allen Township...including one that fell on a house.

Thunderstorm Wind, Perry

When
June 19, 4:48 PM EST
Where
Perry County, 0.87 mi SW of Landisburg
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.340, -77.310

Perry county 911 center reported trees down in Landisburg and Millerstown.

Thunderstorm Wind, Dauphin

When
June 19, 4:53 PM EST
Where
Dauphin County, 0.87 mi NW of Harrisburg
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.280, -76.880

Dauphin county 911 center reported trees down in various parts of Harrisburg.

Thunderstorm Wind, Huntingdon

When
June 19, 5:10 PM EST
Where
Huntingdon County, 0.53 mi W of Spruce Rock
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.620, -78.140

Huntingdon county 911 center reported trees down near Spruce Creek.

Hail, Centre

When
June 19, 5:27 PM EST
Where
Centre County, 0.69 mi S of Bellefonte
Measured
0.75 in hail
Reported by
Public
Coordinates
40.910, -77.770

Public reported penny sized hail in Bellefonte.

Lightning, York

When
June 19, 5:30 PM EST
Where
York County, 2.77 mi N of Lewisberry
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
40.170, -76.870

At approximately 630 PM, a 24 year old male was struck by lightning in his driveway in Fairview Township, York County. He died early on June 20th.

Thunderstorm Wind, York

When
June 19, 5:30 PM EST
Where
York County, Hallam
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.000, -76.600

York county 911 center reported trees down in Hallam.

Thunderstorm Wind, Northumberland

When
June 19, 5:40 PM EST
Where
Northumberland County, 1.05 mi W of Elysburg
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.870, -76.550

Northumberland county 911 center reported trees down on Route 487 near Knobles Amusement Park in Elysburg.

Thunderstorm Wind, Lancaster

When
June 19, 5:40 PM EST
Where
Lancaster County, 0.69 mi N of Bainbridge
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.090, -76.670

Lancaster county 911 center reported trees and wires down in Conoy Township near Bainbridge.

Thunderstorm Wind, Dauphin

When
June 19, 5:42 PM EST
Where
Dauphin County, Royalton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.200, -76.730

Public reported trees down in Middletown.

Thunderstorm Wind, Lebanon

When
June 19, 5:55 PM EST
Where
Lebanon County, Campbelltown
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.280, -76.580

Lebanon county 911 reported trees and wires down in Campbelltown.

Thunderstorm Wind, Clinton

When
June 19, 6:26 PM EST
Where
Clinton County, 2.6 mi SW of Haneyville
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.300, -77.550

Clinton county 911 center reported trees and wires down in Haneyville or approximately 6 miles east of Hyner.

Thunderstorm Wind, Clearfield

When
June 19, 6:50 PM EST
Where
Clearfield County, 0.87 mi SE of Clearfield
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.021, -78.438

Clearfield county 911 center reported multiple trees down in Clearfield.

Thunderstorm Wind, Clearfield

When
June 19, 7:10 PM EST
Where
Clearfield County, 0.87 mi SE of Clearfield
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.021, -78.438

Clearfield county emergency manager reported trees and wires down in Mahaffey.

Thunderstorm Wind, Clearfield

When
June 19, 7:10 PM EST
Where
Clearfield County, 1.25 mi ESE of Lecontes Mills
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.070, -78.260

Clearfield county 911 center reported multiple trees down along Route 879 from Lecontes Mills to Karthaus.

Thunderstorm Wind, Centre

When
June 19, 7:30 PM EST
Where
Centre County, 0.52 mi E of Pine Glen
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.100, -78.060

Centre county 911 center reported large limbs down in Pine Glen.

Thunderstorm Wind, Clinton

When
June 19, 7:40 PM EST
Where
Clinton County, 0.69 mi N of South Renovo
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
41.330, -77.750

Clinton county 911 center reported several trees down in Renovo.

Thunderstorm Wind, Lancaster

When
June 19, 11:01 PM EST
Where
Lancaster County, 0.53 mi W of Blue Ball
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.120, -76.060

Lancaster county emergency manager reported trees down on wires.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, York2007-06-1924MaleOutside/Open AreasDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyThe tornado archive for Pennsylvania, 2007Warnings in Pennsylvania, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36423, 32679, 32680, 36424, 32681, 36425, 32682, 32683, 36426, 32684, 32685, 36427, 36428, 33189, 36429, 32686, 32688, 36430, 36431, 36432, 36433, 36434, 32701, 32836, 36435, 36440, 36443, 36436, 36437, 36438, 36442, 36444, 36445, 36447, 36448, 36449.